Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Chest above breast hurts, more when deep breath is taken. On thyroid tablet. Strained a muscle?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I lifted something heavy yesterday and all of a sudden, this afternoon, the chest area above my right breast hurts. More of an achy feeling, especially when a take a XXXXXXX breath or move positions. I don't have any other pains and my breathing and blood pressure is fine. I don't have any heart problems and I don't take any medications, other than for my thyroid. Do you think I've strained a muscle?
Posted Wed, 11 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Andrew Rynne MD 2 hours later
Hi XXXXXXX Thank you for posting your question here.

Yes, you have pulled an intercostal muscle. This will take a few days to start improving and may get worse before it gets better! Because it is in an area that is always moving by your breathing in and out, it takes time. You will be fine!

Hope I have answered your query. Do write back if you have any doubts.

Wishing you a speedy recovery.


Andrew Rynne.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor